Arkansas, 2004

Hail in Arkansas, August 10, 2004

August 10, 2004 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 10, 2:00 PM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Aug 10, 2:00 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 PM CDT TUE AUG 10 2004

.DISCUSSION...

SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN ALONG THE
ARKANSAS/MISSOURI BORDER AND IN SOUTHERN KY ATTM NEAR A SURFACE
BOUNDARY. THIS BOUNDARY/FRONT WILL DROP SLOWLY SOUTH INTO THE
AREA TONIGHT. THE FRONT SHOULD MOVE SOUTH OF THE AREA BY
WEDNESDAY EVENING. THIS PATTERN OPENS THE DOOR MILD DRY WEATHER
THURSDAY THROUGH NEXT TUESDAY. TEMPERATURES WILL AGAIN BE MUCH
COOLER THAN NORMAL.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

RENCH
Hazardous weather outlook, Aug 10, 2:10 AM CST, 17 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
310 AM CDT TUE AUG 10 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-111100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
310 AM CDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A COLD FRONT WILL MOVE INTO THE REGION TODAY. THERE WILL BE SOME
SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. HOWEVER...THE
PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...

THE FRONT WILL STILL BE OVER NORTH MISSISSIPPI ON WEDNESDAY AND
ADDITIONAL THUNDERSTORMS ARE EXPECTED. THERE IS A SLIGHT RISK OF
SEVERE WEATHER OVER NORTH MISSISSIPPI ON WEDNESDAY WITH DAMAGING
WINDS BEING THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER NORTH MISSISSIPPI ON WEDNESDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR
FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Aug 10, 5:21 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
621 PM CDT TUE AUG 10 2004

ARZ035-102345-
CROSS AR-
621 PM CDT TUE AUG 10 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CROSS COUNTY.

A SEVERE THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF HICKORY RIDGE
AT 621 PM CDT...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN WESTERN CROSS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

JCL

The radar

The Memphis radar (KNQA), 139 km away, was scanning. The volume nearest the first event began at 01:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lawrence

When
August 10, 7:16 PM CST to 7:30 PM CST
Where
Lawrence County, Black Rock
Measured
2.75 in hail
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
36.100, -91.100

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422044.